change of drugs

Hi some of you will remember me I had a massive blood clot in my lungs in the new year, due to a broken foot, well I was put on Warfarin but suffered bad reactions eg. hair loss bad itching so they took me of it. Well I was suppose to be on Warfarin for 6mths now they have put me on Sinthrome but now I am on it indefinitely WHY is this. Thanks Julia xx

1 Reply

  • Hi Julia. I remember your earlier experiences and I hope that the Sinthrome has fewer side effects.

    Although the blood clot in your lungs was caused by a broken foot you will appreciate that not everyone who breaks a foot gets a pulmonary embolism and in the process of treating you the doctors will have tested your tendency to form blood clots generally. If they now want to keep you on anticoagulants indefinitely it is probably because you have a higher tendency to form blood clots than average and that this will therefore protect you from other blood clots in the future. If so, the good news is that you will be less likely to have a stroke or a DVT or another pulmonary but you will have the ongoing disadvantages of anticoagulant medication and slightly raised chance of bleeding. Its a mixed blessing.

    Why not just ask the doctors who are making the judgement to explain their reason.

    All the best with it. Peter

You may also like...